Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 25, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at Jul 2, 2010, 5:17 PM CDT for Jim Hogg County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2010, 5:17 PM CDT (22:17 UTC)
- Expired
- Jul 2, 2010, 5:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 120 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3047 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099
WFUS54 KBRO 022217
TORBRO
TXC247-022245-
/O.NEW.KBRO.TO.W.0025.100702T2217Z-100702T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
517 PM CDT FRI JUL 2 2010
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 545 PM CDT
* AT 516 PM CDT...A TORNADO WAS LOCATED OVER HEBBRONVILLE...MOVING
NORTHWEST AT 15 MPH.
* THE TORNADO WILL BE NEAR...
HEBBRONVILLE BY 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AT 516 PM CDT...LAW ENFORCEMENT OFFICIALS ALSO REPORTED A TORNADO
NEAR THE CITY OF HEBBRONVILLE
DO NOT USE YOUR VEHICLE TO OUTRUN A TORNADO. VEHICLES MAY BE MOVED BY
THE STRONG WINDS. IF YOU ARE IN THE PATH OF A TORNADO...LEAVE THE
VEHICLE AND GET IN A DITCH OR LOW SPOT...BUT WATCH FOR HIGH WATERS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2735 9855 2735 9854 2727 9853 2727 9854
2726 9854 2722 9873 2731 9882 2736 9881
2737 9864 2735 9863 2735 9860 2737 9860
2737 9856
TIME...MOT...LOC 2216Z 146DEG 20KT 2733 9867
$$1 follow-up statement
649
WWUS54 KBRO 022237
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
537 PM CDT FRI JUL 2 2010
TXC247-022247-
/O.EXP.KBRO.TO.W.0025.000000T0000Z-100702T2245Z/
JIM HOGG-
537 PM CDT FRI JUL 2 2010
...THE TORNADO WARNING FOR NORTHERN JIM HOGG COUNTY WILL EXPIRE AT
545 PM CDT...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
AT 537 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE TORNADO
THAT PROMPTED THE WARNING...HAD EXITED THE WARNED AREA...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 2735 9855 2735 9854 2727 9853 2727 9854
2726 9854 2722 9873 2731 9882 2736 9881
2737 9864 2735 9863 2735 9860 2737 9860
2737 9856
TIME...MOT...LOC 2237Z 146DEG 20KT 2743 9874
$$
64What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Jul 2, 2:13 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 2, 2:13 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
213 PM CDT FRI JUL 2 2010
.SHORT TERM /TONIGHT THROUGH 7 AM SUNDAY/...500MB RIDGE ACROSS
THE LOWER MISSISSIPPI RIVER VALLEY EXTENDING INTO THE WESTERN GULF
OF MEXICO TONIGHT SHOULD WEAKEN ACROSS THE WESTERN GULF SATURDAY
INTO SAT NIGHT AS A 500MB INVERTED TROUGH/LOW ACROSS THE EASTERN
GULF MOVES WESTWARD. LOW TO MID LEVEL MOISTURE IS EXPECTED TO
REMAIN HIGH ACROSS DEEP SOUTH TEXAS AND THIS WILL CONTINUE TO
PROVIDE A GOOD CHANCE OF SHOWERS WITH ISOLATED THUNDERSTORMS
TONIGHT INTO SATURDAY BEFORE SUBSIDENCE INCREASES ACROSS THE
WESTERN GULF SAT NIGHT.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY...THE SYNOPTIC PATTERN THIS
PERIOD SHOWS MID LEVEL HIGH PRESSURE EXTENDING NORTH TO SOUTH
FROM THE CENTRAL PLAINS INTO NORTHWEST GULF EARLY ON SHIFTING EAST
THROUGH THE PERIOD. A SERIES OF DISTURBANCES ROTATING AROUND THE
BOTTOM OF RIDGE EVENTUALLY CARVE OUT BROAD LOW PRESSURE ACROSS THE
NORTHWEST GULF. MOISTURE PROFILES CONTINUE TO SHOW A VERY DEEP
MOIST AIRMASS WITH PWATS RANGING BETWEEN 1.8 AND 2.2 INCHES
THROUGH THE EXTENDED PERIOD. MAIN DRIVING FACTOR FOR POPS SUNDAY
AND MONDAY SHOULD SEABREEZE AND INSTABILITY FROM AFTERNOON
HEATING. SLIGHT CHANCES MAINLY DURING THE MAX HEATING HOURS SHOULD
BE SUFFICIENT AT THIS TIME. DO NOT SEE ANY SIGNIFICANT DISTURBANCE
TO INCREASE POPS HIGHER THEN 20 PERCENT. POPS WERE INCREASED TO
CHANCE CATEGORY THE LATTER HALF OF THE PERIOD WITH BROAD LOW
PRESSURE DEVELOPING AND WITH THE ATMOSPHERE BECOMING A BIT MORE
UNSTABLE. LITTLE CHANGE IN TEMPERATURES WERE MADE WITH MOST
LOCATIONS REMAINING NEAR SEASONAL AVERAGES WITH ABUNDANT MOISTURE AND
PARTLY TO MOSTLY CLOUDY SKIES.
&&
.MARINE /TONIGHT THROUGH 7 AM SUNDAY/...SEAS WERE NEAR 8 FEET WITH
SOUTHEAST WINDS NEAR 19 KNOTS AT BUOY020 EARLY THIS AFTERNOON.
SURFACE HIGH PRESSURE ACROSS THE EASTERN UNITED STATES AND LOW
PRESSURE ACROSS NORTHERN MEXICO WILL CONTINUE TO PROVIDE A
RELATIVELY STRONG PRESSURE GRADIENT ACROSS THE COASTAL WATERS
TONIGHT INTO SATURDAY. MODERATE TO STRONG SOUTHEAST WILL PREVAIL
OFFSHORE THE LOWER TX COAST AS A RESULT DIMINISHING TO MODERATE
SAT NIGHT AS THE GRADIENT RELAXES SOMEWHAT. WILL CONTINUE SMALL
CRAFT ADVISORIES FOR THE OFFSHORE WATERS TONIGHT AS SEAS GRADUALLY
DIMINISH LATE TONIGHT.
SUNDAY THROUGH WEDNESDAY... PRESSURE GRADIENT TO REMAIN WEAK
DURING THE EXTENDED PERIOD. LIGHT TO MODERATE ONSHORE WINDS AND
LOW SEAS ARE EXPECTED. THERE WILL REMAIN A CHANCE FOR SHOWERS OR
EVEN A THUNDERSTORM TO DEVELOP EACH DAY OR OVERNIGHT. RAIN CHANCES
COULD INCREASE LATER TUESDAY INTO WEDNESDAY AS WELL AS THURSDAY.
&&
.AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATED
MOSTLY HIGH CLOUDS ACROSS DEEP SOUTH TX THIS AFTERNOON WITH SOME LOW
TO MID LEVEL CLOUDS ACROSS THE COASTAL SECTIONS. CEILINGS WERE NEAR
2200FT AT KBRO TO NEAR 3300FT AT KHRL. MVFR TO VFR CONDITIONS TO
PERSIST THIS AFTERNOON WITH ISOLATED SHOWERS IN THE VICINITY OF
LOCAL AERODROMES. EXPECT MVFR CONDITIONS TO DEVELOP TONIGHT AS
ABUNDANT TROPICAL MOISTURE ALLOWS CEILINGS TO DEVELOP LATE TONIGHT
AND LOWER. MVFR CONDITIONS S
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 82 91 82 89 / 40 40 20 20
BROWNSVILLE 80 91 80 91 / 40 40 20 20
HARLINGEN 79 92 79 92 / 40 40 20 20
MCALLEN 80 93 79 93 / 40 40 20 20
RIO GRANDE CITY 80 95 80 94 / 40 40 20 20
SOUTH PADRE ISLAND 83 91 83 87 / 40 40 20 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HIGH SURF ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ251-256-
257.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT SATURDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
61...SHORT TERM
59...LONG TERMHazardous weather outlook, Jul 2, 7:15 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 715 AM CDT FRI JUL 2 2010 TXZ248>257-031100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 715 AM CDT FRI JUL 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND SOME STORMS MAY PRODUCE HEAVY RAINFALL WHICH WILL PROVIDE LOCALIZED FLOODING IN SOME AREAS. A HIGH SURF ADVISORY IS IN EFFECT UNTIL 7 PM TONIGHT FOR ALL LOCATIONS ALONG THE LOWER TEXAS COAST. THE SURF WILL REMAIN AGITATED TODAY AS LARGE WAVES CONTINUE TO BREAK FROM THE EAST IN THE SURF ZONE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS COULD PRODUCE BRIEF HEAVY RAIN AND MINOR STREET FLOODING ON SATURDAY AND SATURDAY NIGHT. OTHERWISE GENERALLY HOTTER AND DRIER CONDITIONS WILL RETURN TO THE REGION ON AND AFTER SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY. GMZ130-132-135-150-155-170-175-031100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 715 AM CDT FRI JUL 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TEXAS GULF WATERS TODAY AND TONIGHT. A HIGH SURF ADVISORY IS IN EFFECT FOR THE LOWER TEXAS COASTLINE UNTIL 7 PM CDT THIS EVENING. FINALLY...THE RIP CURRENT RISK WILL REMAIN HIGH TODAY DUE TO THE LOWER TEXAS GULF SWELL ACTIVITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY. SPEECE/CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:45 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 90 min |
| Jul 1, 11:49 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Zapata | 86 min |
| Jul 2, 4:47 AM CDT | High Surf Advisory | BRO | Kenedy | 14 hr |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.